Alert archive / Georgia / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 8, NWS Atlanta, GA

March 9, 20267 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 9, 2026, 9:54 PM EDT for 7 counties in Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2026, 9:54 PM EDT (01:54 UTC)
Expired
Mar 9, 2026, 10:45 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Bartow County, GA, Carroll County, GA, Cobb County, GA, Coweta County, GA, Douglas County, GA, Fulton County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 10:07 PM EDTTSTM WND DMG4 S Dallas, GAEMA reports a tree down on a power line on the 2000 block of Scoggins Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 5:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2026-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2026-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

133 
WUUS52 KFFC 100154
SVRFFC
GAC015-045-067-077-097-121-223-100245-
/O.NEW.KFFC.SV.W.0008.260310T0154Z-260310T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
954 PM EDT Mon Mar 9 2026

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Paulding County in northwestern Georgia... Eastern 
  Carroll County in northwestern Georgia... Cobb County in north 
  central Georgia... Douglas County in north central Georgia... 
  Northwestern Coweta County in west central Georgia... 
  Southwestern Fulton County in north central Georgia... South 
  central Bartow County in northwestern Georgia...

* Until 1045 PM EDT.

* At 953 PM EDT, severe thunderstorms were located along a line 
  extending from near Stilesboro to near Villa Rica to near 
  Carrollton, moving southeast at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Atlanta, Marietta, Newnan, Douglasville, Carrollton, 
  Cartersville, Dallas, City of South Fulton, Sandy Springs, 
  Smyrna, East Point, Kennesaw, Acworth, Union City, Villa Rica, 
  College Park, Powder Springs, Fairburn, Austell, and Palmetto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop 
quickly from severe thunderstorms. If you spot a tornado go at 
once into the basement or small central room in a sturdy 
structure.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3372 8503 3389 8489 3414 8485 3403 8461
      3393 8438 3360 8447 3356 8449 3352 8460
      3348 8463 3335 8480 3357 8517
TIME...MOT...LOC 0153Z 292DEG 40KT 3411 8484 3377 8494 3357 8512 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Culver
2 follow-up statements
474 
WWUS52 KFFC 100222
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1022 PM EDT Mon Mar 9 2026

GAC015-100232-
/O.CAN.KFFC.SV.W.0008.000000T0000Z-260310T0245Z/
Bartow GA-
1022 PM EDT Mon Mar 9 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL 
BARTOW COUNTY IS
CANCELLED...

The storms which prompted the warning have !moved out of the 
warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central, northwestern and west central Georgia.

&&

LAT...LON 3350 8506 3383 8481 3399 8478 3387 8440
      3360 8447 3356 8449 3352 8460 3348 8463
      3335 8480
TIME...MOT...LOC 0222Z 293DEG 33KT 3390 8465 3366 8472 3348 8490 

$$

GAC045-067-077-097-121-223-100245-
/O.CON.KFFC.SV.W.0008.000000T0000Z-260310T0245Z/
Paulding GA-Carroll GA-Cobb GA-Douglas GA-Coweta GA-Fulton GA-
1022 PM EDT Mon Mar 9 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHEASTERN PAULDING...SOUTHEASTERN CARROLL...SOUTHERN COBB...
DOUGLAS...NORTHWESTERN COWETA AND SOUTHWESTERN FULTON COUNTIES...

At 1022 PM EDT, severe thunderstorms were located along a line
extending from near Powder Springs to near Chapel Hill to Plant
Yates, moving southeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Atlanta, Marietta, Newnan, Douglasville, City of South Fulton,
Smyrna, East Point, Union City, Villa Rica, College Park, Powder
Springs, Fairburn, Austell, Palmetto, Hiram, Whitesburg,
Chattahoochee Hill, Lithia Springs, Fair Oaks, and Plant Yates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3350 8506 3383 8481 3399 8478 3387 8440
      3360 8447 3356 8449 3352 8460 3348 8463
      3335 8480
TIME...MOT...LOC 0222Z 293DEG 33KT 3390 8465 3366 8472 3348 8490 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Culver
322 
WWUS52 KFFC 100242
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1042 PM EDT Mon Mar 9 2026

GAC045-067-077-097-121-223-100252-
/O.EXP.KFFC.SV.W.0008.000000T0000Z-260310T0245Z/
Paulding GA-Carroll GA-Cobb GA-Douglas GA-Coweta GA-Fulton GA-
1042 PM EDT Mon Mar 9 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAULDING... 
SOUTHEASTERN CARROLL...SOUTHERN COBB...DOUGLAS...NORTHWESTERN 
COWETA AND SOUTHWESTERN 
FULTON COUNTIES WILL EXPIRE AT 1045 PM EDT...

The storms which prompted the warning have weakened below severe 
limits, and have exited the warned area. Therefore, the warning 
will be allowed to expire.  However, small hail, gusty winds and 
heavy rain are still possible with these thunderstorms.

&&

LAT...LON 3350 8506 3383 8481 3399 8478 3387 8440
      3360 8447 3356 8449 3352 8460 3348 8463
      3335 8480
TIME...MOT...LOC 0242Z 292DEG 40KT 3382 8440 3358 8447 3340 8465 

$$

Culver

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 8:47 PM EDT, 1 hour 7 minutes earlier. Its key messages:

  • Updated at 830 PM EDT Mon Mar 9 2026
  • A line of thunderstorms will move into the area this evening into tonight, bringing the potential for damaging wind gusts and hail. A Severe Thunderstorm Watch is in effect across parts of north Georgia and west Georgia (including metro Atlanta) until 11 PM.
  • A cold front will bring additional widespread showers and thunderstorms late Wednesday into early Thursday. Some storms could be strong to severe.
  • Temperatures will remain well above normal (15 to 20+ degrees) through midweek, before cooler temperatures arrive in the wake of the cold front.
Area forecast discussion, Mar 9, 8:47 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
847 PM EDT Mon Mar 9 2026

...New 00Z Aviation Discussion...

.KEY MESSAGES...
Updated at 830 PM EDT Mon Mar 9 2026

- A line of thunderstorms will move into the area this evening
  into tonight, bringing the potential for damaging wind gusts and
  hail. A Severe Thunderstorm Watch is in effect across parts of
  north Georgia and west Georgia (including metro Atlanta) until
  11 PM.

- A cold front will bring additional widespread showers and
  thunderstorms late Wednesday into early Thursday. Some storms
  could be strong to severe.

- Temperatures will remain well above normal (15 to 20+ degrees)
  through midweek, before cooler temperatures arrive in the wake
  of the cold front.

&&

.SHORT TERM...
(This evening through Tuesday)
Issued at 305 PM EDT Mon Mar 9 2026

Following a cloudy (and marginally cooler) end to the weekend and
a foggy start to the work week this morning, a return to
unseasonably warm conditions is expected today. Clearing and
scattering of any lingering cloud cover will continue into the
afternoon, giving way to temperatures in the upper 70s to mid-80s,
12 to 20 degrees above average for this time of year.

More notably, a shortwave traversing quasi-zonal mid-level flow
will support the development (and maintenance of) a complex of
storms into portions of north and central Georgia later this
evening. Current SPC mesoanalysis shows MCS maintenance parameter --
basically, the probability of the complex of storms remaining
organized without dissipation -- values of 70 to 90 for roughly
the northern half of the forecast area. 12Z (and later) runs of
HiRes guidance/CAMS have depicted a stark northward trend in the
path of the line of storms, which now looks to enter northwest and
west central Georgia late afternoon/early evening, and continue
pushing east-southeastward after dark. Model soundings suggest
modest lapse rates, enough shear to support organization of
storms, and marginal instability (500-1500 J/kg), lending itself
to a chance of isolated strong to severe segments to exist (and
persist) along the line as it makes its way into our area. A
Slight (level 2 out of 5) Risk has been analyzed from the AL/GA
state line, driven by chances for isolated damaging wind gusts,
large hail (>1 inch), and a low-end chance for a tornado or two
within any kinks/bulges/reflectivity nubs along the leading edge
of the line. A quick inch (perhaps more) of rainfall is possible
as the complex moves through, especially closer to the state line
where peak strength is likely to occur. Nuisance street flooding
or localized flash flooding concerns could arise in these locations.

Weakening and dissipation appears likely the further south and
east of the Atlanta Metro the complex advances (MCS maintenance
drops to 50 to 60 and below), and chances for subsequent severe
weather will decrease markedly. A Marginal (level 1 out of 5) Risk
has been analyzed as far east as Athens, capturing where
downtrends in intensity are likely to occur, but low-end chances
for additional isolated damaging wind gusts may peek through.
Patchy showers may continue in the wake of the line, but lingering
instability should be minimal/sufficiently scoured out by the
MCS. Coverage later in the night -- continuing as late as early
afternoon -- will likely be greatest across far north Georgia,
coincident with a secondary pulse/disturbance moving through at
the mid- levels. Elsewhere, convective coverage into Tuesday
afternoon should be scant. We may be similarly slow to clear
tomorrow across the northern half of the area where precipitation
continues the longest, though highs should warm to a near-carbon
copy of today's, into the mid-70s to upper-80s.

&&

.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 305 PM EDT Mon Mar 9 2026

The long term forecast opens up on Wednesday with continued
anomalously warm temperatures. Highs Wednesday are forecast to be
the warmest of the week as midlevel ridging expands across the
Southeast. Daily records are likely to be threatened amid widespread
highs in the 80s and even near 90 in parts of central Georgia. This
warm, humid airmass comes in advance of an incoming cold front that
will bring the next impactful weather by Wednesday night. Widespread
showers and thunderstorms, likely taking a linear composition by
Wednesday evening, look to push into northwest Georgia Wednesday
night. While the highest confidence in a more widespread severe risk
remains to the northwest and west of Georgia, some degree of severe
risk is likely to linger into Wednesday night for our area. The
highest probabilities continue to favor northwest Georgia with a Day
3 "Marginal" risk otherwise extending southward to the I-85
corridor. In general, the thermodynamic environment overnight into
Thursday morning will wane to some degree, though the finer details
regarding this environment will come into better focus over the next
couple of days.

The cold front will then sweep across our area through the day
Thursday, bringing an end to the rainfall from northwest to
southeast. Probabilities favor rainfall totals largely above 0.5-
0.75" with many areas receiving over an inch (locally higher) when
all is said and done. In the wake of the front, a brief return of
cooler temperatures can be expected from Thursday into Friday. Even
so, this cooldown really only gets us back to near normal for mid
March, though a few areas of frost or perhaps a light freeze could
be possible, mainly in the mountains Friday morning. Midlevel low
returns to a more zonal flow by Saturday and southwesterly by
Sunday, kicking off a rapid warming trend with weekend temperatures
again surging well above normal into the upper 70s and 80s.

&&

.AVIATION...
(00Z TAFS)
Issued at 830 PM EDT Mon Mar 9 2026

A couple forecast challenges this evening into tomorrow (Tuesday)
morning. First -- an eastward-moving cluster of storms currently
approaching the Georgia/Alabama border. Assuming that the storms
hold together, the TEMPOs for TSRA at ATL and the other metro
sites are on track. TEMPOs for TSRA at AHN, MCN, and CSG are more
uncertain given the dependency on the evolution/path that this
cluster of storms takes. Second -- there is uncertainty regarding
how low CIGs drop overnight into tomorrow morning. Have introduced
IFR at ATL and the other metro sites, but this could depend on
lingering RA/DZ in the wake of the storms. Clearing of low clouds
may not occur until early tomorrow afternoon. Winds should remain
of the SW at 5-10 kts through the TAF period (outside of TSRA).

//ATL Confidence...00Z Update...
High confidence on TSRA timing at ATL and on winds.
Medium confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          60  79  62  83 /  40  30   0   0
Atlanta         61  78  63  83 /  60  30   0   0
Blairsville     55  74  59  78 /  70  40  10  10
Cartersville    60  78  61  83 /  70  40  10  10
Columbus        61  84  62  85 /  40  10   0   0
Gainesville     60  77  63  81 /  60  40  10   0
Macon           61  85  63  86 /  30  10   0   0
Rome            63  83  65  86 /  80  50  10  10
Peachtree City  60  80  61  84 /  70  20   0   0
Vidalia         63  88  64  89 /  10  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...96
LONG TERM....RW
AVIATION...Martin
Hazardous weather outlook, Mar 9, 8:53 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
853 PM EDT Mon Mar 9 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
853 PM EDT Mon Mar 9 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

A line of thunderstorms will push across portions of north and
central Georgia this evening into tonight. Damaging wind gusts,
hail up to the size of quarters, frequent lightning, and heavy
rainfall are all potential hazards. A brief, spin-up tornado
cannot be ruled out.

A Severe Thunderstorm Watch is in effect across portions of north
and west Georgia until 11 PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Thunderstorms may become more widespread late Wednesday into
Thursday ahead of a cold front. Isolated strong to severe storms
with damaging wind gusts, frequent lightning, and locally heavy
rainfall will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 8:56 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Polk34 min
Mar 9, 9:16 PM EDTSevere Thunderstorm WarningFFCBartow, Carroll, Floyd, Haralson, Paulding, Polk44 min
Mar 9, 10:01 PM EDTSpecial Weather StatementFFCHeard29 min
Mar 9, 10:42 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Meriwether33 min
Mar 9, 11:10 PM EDTSpecial Weather StatementFFCLamar, Meriwether, Pike, Spalding35 min
Mar 9, 11:42 PM EDTSpecial Weather StatementFFCMonroe, Upson33 min
Mar 10, 12:09 AM EDTSpecial Weather StatementFFCBibb, Jasper, Jones, Putnam51 min
Mar 10, 12:28 AM EDTSpecial Weather StatementFFCChattahoochee, Marion, Talbot, Taylor47 min
Mar 10, 1:05 AM EDTSpecial Weather StatementFFCCrawford40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.